My doctor has prescribed the antideppressant Cymbalta for my IBS-D, Fibro, and RLS. My problem is this, every antideppresant I have tried (Amitriptyline, Wellbutrin) has made my RLS go CRAZY! .
I was wondering if someone here has tried this drug, or any antideppressants, and had this same problem? I can take the dry mouth, and nausea, but not that terrible jerking.
I would appreciate any input, or suggestions. I hope e1 is having a pain free day!
I, too have that lousy jerking at night. There are two drugs that are given for RLS that work for some people. Maybe you've already tried them The first is Mirapex. I was on .5 mg at bedtime. My wife said that the jerking was actually worse on the med. The second is Klonopin. I am on this now. I can take 1 mg TID. I really don't think it helps much, but some people say it helps them. As far as Cymbalta, I've heard of it, but really don't know how it works for people who are in our position.
Last edited by RetiredDirector; 04-01-2005 at 12:04 PM.
I am on klonipin. I now take 2mg. Sometimes I have to take 2 pills. The problem with klonipin is the next day you feel drugged. It now does not even work that well. I still have the pain in my legs. I also have IBS what is the cymbata for? Also on another forum someone suggested that I could have Fibro, what is this? I do have RA along with the RLS and IBS.
When my late husband had RLS, his doctor put him on a folic acid supplement, available OTC. I later started having some of the same problem, though less severe, so I tried it, too, and haven't had any problems since. I was surprised, too, because I would have thought that our high fruits and vegetables diet would have supplied adequate amounts. But it worked for us. I've also heard that supplemental magnesium helps some people.
Sorry, I don't know anything about Cymbalta. Have you looked it up to see if it depletes anything in the body? Or asked your pharmacist or doctor about that? That might give you an idea of where to start without having to resort to another prescription drug if it isn't necessary.